Vol. 77, No. 1, 1978

Recent Issues
Vol. 323: 1
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Chebyshev centers and uniform convexity

Dan Amir

Vol. 77 (1978), No. 1, 1–6

If E is a uniformly convex Banach space and T is any topological space, then in the space X = C(T,E) of E-valued bounded continuous functions on E, every bounded set has a Chevyshev center. Moreover, the set function A Z(A), corresponding to A the set of its Chebyshev centers, is uniformly continuous on bounded subsets of the space (X) of bounded subsets of X with the Hausdorff metric. This is contrasted with the fact that a normed space X in which Z(A) is a singleton for every bounded A is uniformly convex iff A Z(A) is uniformly continuous on bounded subsets of (X).

Mathematical Subject Classification 2000
Primary: 46B20
Secondary: 46E40
Received: 12 July 1977
Published: 1 July 1978
Dan Amir